MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0654509TD
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported immediately after first contrast injection, the hub cap (green housing) of the 6.5f destino twist leaked, including very small amount of blood.There was a 5 minute delay getting a new 8.5f destino twist however, procedure was successfully completed and no patient harm was reported.No additional information is available.
 
Additional Manufacturer Narrative
One 6.5f destino twist steerable guiding sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath.Before decontamination of the sheath, it was found that the green hub cap was crooked and loosely seated on the hub.It could be confirmed that the cap had detached from hub.The cap and hub were viewed at a 30x magnification.The cap snap feature which is intended to serve as a mechanical joint holding the cap in place was found to be properly formed and within dimensional specification.Slight out of roundness was observed, but was not found to have any effect on the snap feature structural integrity.Light signs of discoloration were evidenced on the internal face of the snap cap, indicating prior contact with cyanoacrylate adhesive.Although presence of glue was not specifically evidenced, the discoloration marks are indicative of prior presence of the adhesive.No specific manufacturing defects were identified on the device analysis, after thorough review and inspection.As required by iso 11070, the mechanical fastening joint obtained with the snap feature built into the sheath cap is capable of withstanding a longitudinal force of 15n or greater.The most probable cause of the reported device failure is that a force exceeding 15n was applied on the cap, or a lateral jerking (shear) motion was applied to the device, prior to the injection of the contrast medium, in which cases a slight deformation (ovality) on the thinner wall of the cap, may facilitate disengagement when under tension, through internal pressure buildup or during device removal and / or withdrawal.Per procedure (destino steerable guiding sheath in-process and final inspection): cap and seal are inspected and the results are registered on the form.Sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal leak test is performed according to procedure based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel.Per procedure (non-peelable sheath final assembly) - manufacturing procedure: glue is placed using a glue dispensing tip below the seal around the outer rim of the sheath hub.The bonded cap of appropriate color is seated properly over the hub and is secured with a sheath assembly fixture.The sheath is allowed to remain in the fixture for at least 2 minutes after securing the last sheath in the fixture.After it is removed from the fixture, ensure that there is no excess adhesive.After the fixture is removed, each sheath is laid flat on the table for a minimum of 15 minutes before proceeding.Sheath assemblies must remain undisturbed for a minimum of 15 minutes.Bonded caps are visually inspected after curing.Gap between the bonded cap and the hub should not exceed 0.020".Sheath should be free of damages and defects.The instructions for use (ifu) informs the user: use the sideport, located at the handle, to inject contrast solution or flush the steerable sheath.The steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key13458263
Report Number1035166-2022-00025
Device Sequence Number15002434
Product Code DYB
UDI-Device Identifier00885672004033
UDI-Public00885672004033
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberDST0654509TD
Device Catalogue NumberDST0654509TD
Device Lot NumberC8-21368
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown